Virginia, 2007

Hail and Damaging Winds in Virginia, June 11, 2007

June 11, 2007 · NWS AKQ · 9 events in 7 counties and zones

Scattered thunderstorms produced minor wind damage and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms produced minor wind damage and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 9:18 AM EST, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 11, 9:18 AM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1018 AM EDT MON JUN 11 2007

.SYNOPSIS...
HIGH PRESSURE MOVES SLOWLY ACROSS THE GREAT LAKES REGION...WHILE
LOW PRESSURE REMAINS NEARLY STATIONARY OVER THE NORTHERN ATLANTIC
OCEAN THROUGH WEDNESDAY. SEVERAL WEAK AREAS OF ENERGY WILL ROTATE
AROUND THE BACK SIDE OF THIS LOW THROUGH THE MID ATLANTIC REGION.
THIS WILL RESULT IN PERIODIC CHANCES FOR SHOWERS OR THUNDERSTORMS
THROUGH MID WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING. HIGH
PRESSURE BUILDS INTO THE AREA BY WEEKS END.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT SHOWERS CONT TO MOVE S ALONG DELMARVA DUE TO MSTR ROTATING
ARND OFFSHORE LOW. OTW...SHRT RANGE MODELS INDCT ENUF LL MSTR ANRD
FA FOR ISLTD TO SCT CONVECTION THIS AFTRN AS CAP ON 12Z SNDGS
WEAKER THAN IT WAS YSTRDY. THUS...UPDATED GRIDS/ZFP FOR 20 POP
MOST AREAS...30 POPS MAINLY W OF I95 WHERE BETTER MSTR CONVERGENCE
PROGGED. TMPS 80-85 W OF BAY. A BIT WRMR (U70S TO NR 80) ALONG
THE COAST TDY THAN YSTRDY AS ONSHORE FLOW HAS BASICALLY BECOME
LIGHT AND VRBL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DIURNALLY-DRIVEN CU FIELD AND ISOLATED SHOWERS/TSTMS WILL WANE
DURING THE EARLY EVENING HOURS. EXPECT A LULL IN THE ACTION FROM
LATE EVENING THROUGH THE PRE-DAWN HOURS...BEFORE A MORE VIGOROUS
VORT LOBE/MID LVL SHORTWAVE TROUGH DROPS S INTO THE DELMARVA
TOWARD 12Z. GFS AND NAM ARE FAIRLY SIMILAR WITH THE STRENGTH/
TIMING OF THIS FEATURE. HAVE RAISED 20-30% POPS TUE MORNING
(HIGHEST OVER NRN AREAS) OUT AHEAD OF THE VORT LOBE...WHILE
INCREASED THE CLOUD COVER AND BOOSTED POPS TO 30% IN ALL AREAS
DURING THE AFTERNOON AS THE SHORTWAVE FORCING COINCIDES WITH PEAK
DIURNAL HEATING. ONCE AGAIN...LLVL MOISTURE/THETA-E PROFILE ALONG
WITH NEGLIGIBLE SUBSIDENCE/CAPPING INVERSION ALOFT WILL ALLOW FOR
LOW CONVECTIVE TEMPS...GENERALLY MID/UPPER 70S NEAR THE COASTS TO
AROUND 80 INLAND. THEREFORE EXPECT GREATER CONCENTRATION OF
CLOUDS AND BETTER RAIN CHANCES TMRW COMPARED TO TODAY...AND AS A
RESULT HAVE OPTED TO SHAVE A FEW DEGREES OF THE LATEST MAV (GFS)
MOS GUIDANCE TEMPERATURES (MID/UPPER 70S LOWER ERN SHORE...AROUND
80 TO LOWER 80S ELSEWHERE).

MAINTAINED 20% POPS LATE TUE NIGHT/EARLY WED MORNING...AS AGAIN
LINGERING DYNAMICAL FORCING (1000-500 MB MEAN RH>70%) SHOULD BE
SUFFICIENT TO OVERCOME THE LOSS OF DAYTIME HEATING.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
STRONGEST PIECE OF ENERGY PROGGED TO SLIDE S ACROSS MID ATLANTIC
RGN WED. TIMING AND STRENGTH OF THIS LAST VORT LOBE...ALONG WITH
EXPECTED ORIENTATION OF THE LLVL THETA-E CONTOURS...WOULD RESULT
IN MOST FVRBL RAIN CHANCES (30% OR BETTER) OVER THE NWRN HALF OF
THE FCST AREA...BASICALLY FROM SBY-RIC-AVC AND POINTS N AND W.

OCEAN LOW PULLS FARTHER OFFSHORE BY LATE WEEK...ALLOWING THE
AMPLIFIED...POSITIVELY TILTED 500 MB RIDGE TO BUILD BACK INTO THE
REGION FROM THE NW (THEREBY SHUNTING LLVL CONVERGENCE SOUTH OF OUR
FCST AREA). GFS HAS JUMPED ON BOARD WITH THE EMCWF SOLUTION...NO
LONGER INDICATING A CSTL LOW ALONG THE SE/MID ATLC COAST LATE IN
THE WEEK. ECMWF/GFS NOW IN REASONABLE CONSENSUS WITH THE 500 MB
RIDGE EVER SO SLOWLY BUILDING IN FROM THE NW THU THROUGH THE
WEEKEND...WITH WEAK/BROAD HIGH PRESSURE SETTLING ACROSS THE MID
ATLC/SERN COASTAL PLAIN. GRADUAL SHIFT IN THE PATTERN WILL LEAD TO
A SLOW RETURN TOWARD MORE SEASONABLE TEMPS...WITH HIGHS INLAND
REBOUNDING INTO THE MID 80S TO LOWER 90S OVER THE WEEKEND.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
VFR XPCTD THRU FCST PRD...ALTHOUGH ADDED A QUICK TEMPO GROUP FOR
SBY ERLY THIS AM DUE TO SCT SHWRS MOVG S ALONG DELMARVA. SCT
CONVECTION PSBL AT JUST ABT ANY TAF SITE AFTR 18Z...BUT STILL TO
ERLY TO TIME ATTM.

LATER TONIGHT...MAINLY VFR CONDITIONS...ALTHOUGH PATCHY FOG WILL
AGAIN BE POSSIBLE AFTER MIDNIGHT. MORE WIDESPREAD REDUCED VSBY/LOWER
CIGS WITH SHWRS TUE AND WED...ESPECIALLY BETWEEN 18-04Z EACH DAY.
VFR THU/FRI.

&&

.MARINE...
CURRENTLY...LIGHT FLOW ACROSS THE MARINE AREA...WITH HIGH PRESSURE
OFFSHORE. NE TO E WINDS LATER THIS MORNING...TURNING TO THE SE THIS
AFTN AS THE HIGH BUILDS FARTHER OFFSHORE AND LOCAL SEABREEZE EFFECTS
DOMINATE...WIND SPEEDS GENERALLY 10 KTS OR LESS...AND SEAS MAINLY 3
FT OR LESS.

TUESDAY THROUGH FRIDAY...NE FLOW LOOKS TO PERSIST THROUGH AT
LEAST THURSDAY...WITH SPEEDS INCREASING TO 15 KTS OR MORE WED/THU AS
GRADIENT TIGHTENS IN RESPONSE TO AN AREA OF LOW PRESSURE DEVELOPING
OFF FLORIDA (WITH HIGH PRESSURE CENTERED OVER THE GRT LAKES/NE
STATES). SMALL CRAFTS MAY BE NEEDED ON THE COASTAL WATERS LATER IN
THE WEEK...WITH BUILDING SEAS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...BKH
NEAR TERM...MPR
SHORT TERM...BKH
LONG TERM...BKH/MPR
AVIATION...MPR
MARINE...JEF
Hazardous weather outlook, Jun 11, 1:52 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT MON JUN 11 2007

ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ014>017-031-032-102-
VAZ077-078-084>086-090-091-093>100-121900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
252 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS THE VIRGINIA PIEDMONT AND CENTRAL VIRGINIA...OR
ROUGHLY ALONG AND WEST OF A LINE FROM MONTROSS TO WINDSOR NORTH CAROLINA.
SOME STORMS THAT DEVELOP THIS AFTERNOON AND EARLY THIS EVENING
COULD BECOME STRONG TO SEVERE...WITH STRONG GUSTY WINDS...SMALL
HAIL AND HEAVY RAIN AS THE PRIMARY HAZARDS. LOOK FOR ANY LINGERING
THUNDERSTORM ACTIVITY TO DECREASE QUICKLY IN AREAL COVERAGE BY
SHORTLY AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SPOTTER ACTIVATION MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

NCZ012-013-030-VAZ048-049-060>076-079>083-087>089-092-121900-
NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
252 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

05

In the hours before

Special weather statement, Jun 11, 12:31 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 PM EDT MON JUN 11 2007

VAZ063-064-072-111815-
CAROLINE VA-HANOVER VA-KING WILLIAM VA-
131 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORM MOVING INTO NORTH CENTRAL VIRGINIA...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF ASHLAND...MOVING SOUTHEAST AT 5
TO 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM TREE AT 150 PM
EDT...KINGS DOMINION AT 155 PM EDT...DAWN AT 205 PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING AND POSSIBLE
SMALL HAIL IN THE PATH OF THIS STORM.

44
Special weather statement, Jun 11, 12:38 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT MON JUN 11 2007

VAZ049-111830-
LOUISA VA-
138 PM EDT MON JUN 11 2007

...THUNDERSTORMS MOVING INTO LOUISA COUNTY...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF LOUISA...MOVING SOUTHEAST AT 10
MPH. THE THUNDERSTORMS WILL BE NEAR VAWTER CORNER AT 210 PM. OTHER
LOCATIONS THAT WILL BE AFFECTED BY THUNDERSTORMS OVER THE NEXT HOUR
INCLUDE GORDONSVILLE...BOWELLS TAVERN AND TREVILIANS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE
STORMS.

FOSTER
Special weather statement, Jun 11, 1:05 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT MON JUN 11 2007

VAZ063-064-071-072-083-111900-
CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA-
205 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORM MOVING INTO HANOVER COUNTY...CITY OF RICHMOND
AND VICINITY...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ASHLAND...MOVING SOUTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HANOVER AIRPORT AT 210 PM EDT...
ASHCAKE AT 215 PM EDT...ATLEE AT 220 PM EDT...MECHANICSVILLE AT 225
PM EDT...EAST HIGHLAND PARK AT 235 PM EDT...HIGHLAND SPRINGS AT 240
PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

05
Local storm report, Jun 11, 1:21 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     N TYASKIN               38.33N 75.88W
06/08/2007                   WICOMICO           MD   COUNTY OFFICIAL

            APPROXIMATELY 15 TREES DOWNED ALONG WETIPQUIN CREEK

&&
DELAYED REPORT

MONTEFUSCO
Special weather statement, Jun 11, 1:28 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT MON JUN 11 2007

VAZ061-111930-
CUMBERLAND VA-
228 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND COUNTY...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF CUMBERLAND...OR
ABOUT 5 MILES NORTH OF DILLWYN...MOVING SOUTHEAST AT 10 MPH. THE
THUNDERSTORMS WILL BE NEAR TRENTS MILL AT 310 PM...BEAR CREEK LAKE
STATE PARK AT 320 PM...CUMBERLAND AT 330 PM.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES
OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

FOSTER
Special weather statement, Jun 11, 1:32 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT MON JUN 11 2007

VAZ049-111930-
LOUISA VA-
232 PM EDT MON JUN 11 2007

...THUNDERSTORMS MOVING ACROSS LOUISA COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MINERAL...MOVING SOUTHEAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR YANCEYVILLE AT 245 PM EDT...CUCKOO
AT 250 PM EDT...APPLE GROVE AT 305 PM EDT...LOCUST CREEK...AND...
ORCHID AT 325 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. ALSO...HEAVY
RAIN COULD CAUSE PONDING ON ROADWAYS IN LOW LYING OR POOR DRAINAGE
AREAS.

LYNCH

The radar

The Norfolk radar (KAKQ), 78 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

6 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Hanover

When
June 11, 1:55 PM EST
Where
Hanover County, 2.15 mi NNE of Mechanicsville
Measured
0.88 in hail
Reported by
Public
Coordinates
37.629, -77.355

Hail, Hanover

When
June 11, 1:58 PM EST
Where
Hanover County, 2.15 mi NNE of Mechanicsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.629, -77.355

Quarter sized hail fell between Meadowbrook and Atlee Road.

Hail, Louisa

When
June 11, 2:15 PM EST
Where
Louisa County, 2.64 mi SE of Buckner
Measured
1 in hail
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
37.923, -77.736

In addition to the quarter size hail, numerous trees were blown down across Louisa county.

Thunderstorm Wind, Richmond (C)

When
June 11, 2:30 PM EST
Where
Richmond (C) County, 1.3 mi ESE of Richmond
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.543, -77.428

Tree was downed at Henrico and Fourqurean Lane in downtown Richmond.

Hail, Henrico

When
June 11, 2:42 PM EST
Where
Henrico County, 0.69 mi S of Varina Grove
Measured
0.88 in hail
Reported by
Public
Coordinates
37.440, -77.350

Thunderstorm Wind, Nottoway

When
June 11, 3:50 PM EST
Where
Nottoway County, 2.65 mi SW of Burkeville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.153, -78.234

Three to four inch diameter tree limbs were blown down.

Thunderstorm Wind, Lunenburg

When
June 11, 4:30 PM EST
Where
Lunenburg County, 0.89 mi NE of Victoria
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.989, -78.219

Numerous trees were blown down in Victoria.

Hail, Westmoreland

When
June 11, 6:53 PM EST
Where
Westmoreland County, 1.09 mi W of Colonial Beach
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.250, -76.970

Hail, Westmoreland

When
June 11, 6:53 PM EST
Where
Westmoreland County, Colonial Beach
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.250, -76.950

Quarter to golfball size hail fell near Colonial Beach.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38946, 38947, 38948, 38970, 38949, 38971, 38972, 38950, 41721.